FDA Releases Names of Drugs on the Adverse Event Reporting System

A victory for open governance and consumer safety — there’s no good reason to keep this information from the public. Here’s the current list:

 

Potential Signals of Serious Risks/New Safety Information Identified by the Adverse Event Reporting System (AERS) January – March 2008


Product Name: Active Ingredient (Trade)
or Product Class
Potential Signal of Serious Risk/New Safety Information
Arginine Hydrochloride Injection (R-Gene 10) Pediatric overdose due to labeling / packaging confusion
Desflurane (Suprane) Cardiac arrest
Duloxetine (Cymbalta) Urinary retention
Etravirine (Intelence) Hemarthrosis
Fluorouracil Cream (Carac) and Ketoconazole Cream (Kuric) Adverse events due to name confusion
Heparin Anaphylactic-type reactions
Icodextrin (Extraneal) Hypoglycemia
Insulin  U-500 (Humulin R) Dosing confusion
Ivermectin (Stromectol) and Warfarin Drug interaction
Lapatinib (Tykerb) Hepatotoxicity
Lenalidomide (Revlimid) Stevens Johnson Syndrome
Natalizumab (Tysabri) Skin melanomas
Nitroglycerin (Nitrostat) Overdose due to labeling confusion
Octreotide Acetate Depot (Sandostatin LAR) Ileus
Oxycodone Hydrochloride Controlled-Release (Oxycontin) Drug misuse, abuse and overdose
Perflutren Lipid Microsphere (Definity) Cardiopulmonary reactions
Phenytoin Injection (Dilantin) Purple Glove Syndrome
Quetiapine (Seroquel) Overdose due to sample pack labeling confusion
Telbivudine (Tyzeka) Peripheral neuropathy
Tumor Necrosis Factor (TNF) Blockers Cancers in children and young adults


As the FDA says:

 

The table below lists the names of products and potential signals of serious risks/new safety information that were identified for these products during the period January – March 2008 in the AERS database. The appearance of a drug on this list does not mean that FDA has concluded that the drug has the listed risk. It means that FDA has identified a potential safety issue, but does not mean that FDA has identified a causal relationship between the drug and the listed risk. If after further evaluation the FDA determines that the drug is associated with the risk, it may take a variety of actions including requiring changes to the labeling of the drug, requiring development of a Risk Evaluation and Mitigation Strategy (REMS), or gathering additional data to better characterize the risk.

FDA wants to emphasize that the listing of a drug and a potential safety issue on this Web site does not mean that FDA is suggesting prescribers should not prescribe the drug or that patients taking the drug should stop taking the medication. Patients who have questions about their use of the identified drug should contact their health care provider. FDA will complete its evaluation of each potential signal/new safety information and issue additional public communications as appropriate.

So now you know.

Tweet Like Email LinkedIn